Facebook Pixel

Very light spotting on pill

By March 23, 2017 - 8:40am
Rate This

Hi there!
So I have hasn't pretty bad anxiety lately and under a lot of stress. I'm on a hormonal birth control pill (loestrin 1/20) and am on my third pack since starting it in January. However, my fiancé and I had intercourse on March 9th, a few hours after taking my first active pill of the pack (day after last placebo). Flash forward to this week and I am not having severe anxiety worrying about if I somehow got pregnant from that incident. Not to mention working two jobs, and trying to finish my masters degree in May. This evening I noticed very light drops of blood on the toilet paper after I wiped. Is this implantation bleeding? Or could it more likely breakthrough bleeding from all the stress? I've had sleepless nights, panic attacks, and frequent sobbing. It's been real rough. I've never relied soley on the pill before for protection so I am concerned about pregnancy. Any thoughts?

Add a Comment3 Comments

No, I was not. It was literally just once when I went to the restroom and noticed it. I was totally freaked out and paid a lot of attention to it over the next few days. I believe it could have been related to vaginal dryness or something instead. There was so little of it and it was barely there. Everything I have read about implantation bleeding indicates that it is more like a discharge?

March 28, 2017 - 11:34am
Guide (reply to kkh11g)

Hi kkh11g,

Implantation bleeding will typically appear either more pinkish or with a dark brown color. The dark brown, almost rust in color.

Implantation bleeding can vary from spotty to a more constant flow, however it doesn’t last as long. It can last up to a few hours to two days.

The American Pregnancy Association suggest, "For women who are still not sure if they are experiencing their monthly period or implantation bleeding, it is recommended to wait three days before taking a pregnancy test."


March 29, 2017 - 8:50am

Hello kkh11g,

Welcome again to EmpowHER. If you have not missed a daily dose of your birth control pills, you were protected.

I do not know why you noticed a few drops of blood. I doubt this is implantation bleeding.

Were you still spotting the next day?


March 23, 2017 - 10:18am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!